Vermont, 2013

Heat in Vermont, July 19, 2013

July 19, 2013 · NWS ALY · 1 event in 1 county or zone

A large ridge of high pressure was situated along the eastern seaboard on July 19th. The flow around this high pressure ridge brought a very warm and humid air mass into southern Vermont, along with plenty of sunshine.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A large ridge of high pressure was situated along the eastern seaboard on July 19th. The flow around this high pressure ridge brought a very warm and humid air mass into southern Vermont, along with plenty of sunshine.

The result was high temperatures exceeding 90 degrees for valley locations in eastern Windham County. When combined with the humidity, heat index values exceeded 100 degrees at times during the afternoon and evening hours.

Over the weekend, an approaching cold front brought somewhat cooler and less humid air into the region, which allowed heat index values to be lower.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 19, 9:09 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 19, 9:09 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1009 AM EDT FRI JUL 19 2013

.SYNOPSIS...
TODAY LOOKS TO BE THE HOTTEST DAY ACROSS OUR REGION...WITH RELIEF
IN SIGHT. THERE IS A CHANCE FOR AFTERNOON THUNDERSTORMS WHICH
COULD BRING RELIEF FROM THE HEAT TO SOME LOCATIONS. A STRONG COLD
FRONT WILL MOVE THROUGH THE REGION ON SATURDAY BRINGING ADDITIONAL
SHOWERS AND THUNDERSTORMS. BEHIND THIS FRONT...FAIR WEATHER AND
RELIEF FROM THE HEAT ON SUNDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 10 AM...NORTHERN PART OF AREA IS PARTLY TO MOSTLY CLOUDY
WHILE SOUTHERN PART OF AREA IS MOSTLY SUNNY. TEMPS RANGE FROM THE
UPPER 70S TO THE MID 80S. SOME CUMULUS STARTING TO BUBBLE UP OVER
THE MOUNTAINS. FORECAST MAX TEMP OFF 8 AM BALLOON SOUNDING IS 93F
WHICH IS 5 DEGREES LOWER THAN OUR GOING FORECAST MAX TEMP OF 98F
HER AT ALB. BUF FORECAST MAX TEMP FROM SOUNDING IS 90F. UPPER LEVEL
HEIGHTS FORECAST TO FALL TODAY. WE MAY BE A LITTLE OVERDONE ON
FORECAST MAX TEMPS.

UPPED POPS ACROSS NORTHERN TWO-THIRDS OF FORECAST AREA BASED ON
HRRR...WHICH HAS DONE VERY WELL PAST COUPLE OF DAYS. THUNDERSTORMS
MAY ALSO BRING RELIEF FROM THE HEAT TO SOME LOCATIONS INCLUDING
THE CAPITAL DISTRICT. MODEL STARTS THUNDERSTORM ACTIVITY AROUND 1 PM.

PREVIOUS...
NO CONVECTION SEEN OVER THE REGION. AREA UNDER A CANOPY OF
HIGH CLOUDS...OTHERWISE PARTLY SUNNY. TEMPERATURES DID NOT DROP
MUCH...BOTTOMING OUT IN THE MID 70S IN THE HUDSON VALLEY...A
LITTLE LOWER OUTLYING AREAS.

ONLY VERY MINOR RE-TOOLING WITH THIS PACKAGE WITH NO REAL CHANGES.

TODAY WILL MARK THE SIXTH DAY IN A ROW ALBANY OFFICIALLY HITS 90 OR
HIGHER...IN THIS CASE MUCH HIGHER. THIS WOULD MAKE IT THE LONGEST
STRETCH OF 90 DEGREE WEATHER IN A ROW SINCE AUGUST 08 TO 15TH 2002
WHEN WE ALSO REACHED 90 OR HIGHER 5 DAYS IN A ROW.

TODAY STILL LOOKS TO BE THE HOTTEST DAY OF THE YEAR. THE RIDGE OF OF
HIGH PRESSURE...WHILE WEAKENED WILL MOVE BACK FROM THE OHIO VALLEY
TO THE OFF THE MID ATLANTIC COAST. IN DOING SO...IT WILL BRING
ANOTHER SURGE OF WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE AND
WARM H850 TEMPERATURES TO AROUND +21C. DUE TO ADIABATIC COMPRESSION
AHEAD OF AN ADVANCING COLD FRONT SLIPPING SOUTHWARD THROUGH ONTARIO
CANADA...OUR AIR WILL MIX FROM A HIGHER THAN AVERAGE LAYER...UP TO
NEARLY 6000 FEET. FACTOR LOTS OF SUNSHINE AND A WEST TO SOUTHWEST
WIND ADDING DOWNSLOPING WIND INTO THE VALLEYS...AND THIS WILL
TRANSLATE TO SURFACE TEMPERATURES BEING DRIVEN INTO THE UPPER 90S
ACROSS MUCH OF THE HUDSON VALLEY...AND UPPER 80S TO MID 90S ACROSS
MOST OF REMAINDER OF THE FORECAST AREA.

THE 06Z NAM SOUNDINGS ARE INDICATING H50 TEMPS TO +22C AND MIXING TO
BEYOND 800 MBS WHICH GIVEN NEARLY FULL SUNSHINE...WOULD YIELD
TEMPERATURES TO NEAR 100 IN MANY PLACES IN THE HUDSON VALLEY. THE
LAST TIME WE HIT 100 OFFICIALLY IN ALBANY WAS NEARLY 60 YEARS ON
SEPTEMBER 3 1953. WE HAVE HIT 99 MANY TIMES...LAST IN 2011. WILL WE
DO IT TODAY? THE FORECAST CALL FOR FOR A HIGH OF 98 DEGREES IN
ALBANY.

A GUSTY BREEZE WITH GUSTS UP TO 25-30 MPH WILL VENT THE HOT AIR BUT
NOT MUCH WITH TEMPERATURES SO HIGH. UNFORTUNATELY...DEW POINTS LOOK
TO REMAIN AROUND 70S DEGREES. THIS WILL TRANSLATE TO DANGEROUSLY
HIGH APPARENTLY TEMPERATURES PUSH TO BETWEEN 105 AND 110 DEGREES
ACROSS PORTIONS OF THE MID HUDSON VALLEY AND LOWER LITCHFIELD
COUNTY. EXCESSIVE HEAT WARNINGS WERE EXTENDED INTO LOWER LITCHFIELD
COUNTY AND MAINTAINED ACROSS EASTERN ULSTER AND WESTERN DUTCHESS
COUNTIES.

THE REMAINDER OF THE HUDSON VALLEY NORTH TO GLENS FALLS...AND
SURROUNDING AREAS INCLUDING THE MOHAWK VALLEY...CATSKILLS...TACONICS
LITCHFIELD HILLS AND BERKSHIRES REMAIN IN AN HEAT ADVISORY WITH
APPARENT TEMPERATURES RANGING NEAR 100 TO 104 DEGREES DURING THE
PEAK OF THE DAY.

FURTHER NORTH ACROSS THE ADIRONDACKS AND SOUTHERN VERMONT...APPARENT
TEMPERATURES WILL TOP OUT IN THE LOWER TO MID 90S...UNCOMFORTABLE
BUT NOT HIGH ENOUGH FOR ANY HEAT HEADLINES.

REGARDING CONVECTION TODAY. SBCAPES WILL BECOME VERY HIGH THIS
AFTERNOON...RANGING FROM 1500-3000 J/K. HOWEVER...THE MID LEVELS
WILL REMAIN MOSTLY CAPPED MAKING IT HARD TO INITIATE CONVECTION. TWO
THINGS TO WATCH OUT FOR...INTERACTION ALONG THE LAKE ONTARIO BREEZE
FRONT WHICH IN THESE SITUATIONS CAN TRIGGER CONVECTION IN A
HURRY...AND WITH THE FLOW AGAINST THE ADIRONDACKS...COULD EASILY
SUPPLY ENOUGH LIFT FOR ISOLATED STORMS. ALSO THE 0-6KM BULK SHEAR
WILL INCREASE TO AROUND 40KTS IN THESE AREAS. FOR THESE
REASONS...OUR NORTHWESTERN AREAS WERE HIGHLIGHTED IN SLIGHT RISK AS
THESE AREAS HAVE THE BEST CHANCE OF SEEING THUNDERSTORM CELLS
BRIEFLY PULSING TO STRONG TO LOCALLY SEVERE LIMITS. WIND WOULD BE
THE BIGGEST THREAT GIVEN AS ANY CONVECTION THAT GETS GOING IN THIS
AREA COULD BE ORGANIZED AND THERE EVEN AN OUTSIDE CHANCE OF DISCREET
SUPERCELLS. LARGE HAIL CANNOT BE RULED EITHER IF THE UPDRAFTS CAN
BECOME ROBUST ENOUGH...A TOUGH ORDER AGAINST THE CAP...BUT CERTAINLY
POSSIBLE. WE CARRY 30 POPS IN THIS AREA.

THE VAST MAJORITY OF THE REGION WILL ONLY SEE A SLIGHT CHANCE OF
BRIEF SHOWER OR THUNDERSTORM AS THERE APPEAR TO BE A FEW MESO-SCALE
BOUNDARIES UPSTREAM THAT COULD BRIEFLY TRIGGER CONVECTION. FOR
NOW...WILL ASSUME ANY CONVECTION SOUTH OF GLOVERSVILLE WARRENSBURG
LINE WOULD BE BE BRIEF AND NON-SEVERE. THE DAY CREW WILL RE-ACCESS
ALL THE SEVERE PARAMETERS AND ADJUST AS NEEDED.

PLEASE REFER TO THE CLIMATE SECTION FOR INFORMATION ABOUT 90+
DEGREES DAYS AND RECORD HIGHS. WE ARE OFFICIALLY FORECASTING A HIGH
TEMPERATURES OF 98 DEGREES IN ALBANY WHICH WOULD BREAK THE RECORD
FOR THE DATE OF 97 DEGREES SET BACK IN 1907.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...ANY WIDELY SCATTERED THUNDERSTORM ACTIVITY LOOKS TO WANE
AFTER SUNSET AS THE GOOD FORCING REMAINS TO OUR NORTHWEST.
HOWEVER...THE PRE-FRONTAL TROUGH) WILL SLOWLY APPROACH FROM THE
NORTHWEST BY DAYBREAK INCREASING THE CHANCES OF THUNDERSTORMS AGAIN
TOWARD DAYBREAK. ASSUMING MOST AREAS DO NOT RECEIVE MEASURABLE
RAINFALL OVERNIGHT (WE ONLY HAVE LIKELY POPS OVER OUR EXTREME
NORTHWESTERN ZONES)...LOWS WILL ONCE AGAIN BE UNCOMFORTABLY
WARM...IN THE 70 TO 75 RANGE...EXCEPT MID 60S ACROSS THE
ADIRONDACKS.

ON SATURDAY...IT STILL LOOKS LIKE A GOOD BET WE WILL HAVE
THUNDERSTORMS...PERHAPS FORMING INTO A AN ORGANIZED LINE...PERHAPS
EVEN A BOWING SEGMENT.  NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE
AREA ON SATURDAY IN ADVANCE OF AN APPROACHING STRONG COLD FRONT WITH
PRE-FRONTAL TROUGH. THE REGION HAS BEEN OUTLOOKED FOR THE POTENTIAL
OF SEVERE WEATHER FOR DAYS. AN OUTBREAK OF STRONG TO SEVERE STORMS
IS EXPECTED SATURDAY AFTERNOON AS PRE-FRONTAL BOUNDARY DEVELOPS IN
THE HOT AND UNSTABLE AIRMASS AND HEIGHTS FALL ALOFT AS UPPER TROUGH
MOVES INTO REGION. THE 0-6KM BULK SHEAR WILL BE 40-50KTS.
INSTABILITY HOWEVER MIGHT NOT BE AS HIGH AS FRIDAY...PROBABLY MORE
IN THE 1500-3000 J/KG BUT STILL PLENTY HIGH TO SUPPORT ROBUST
CELLS...ESPECIALLY IF THE DAY STARTS WITH SOME SUNSHINE.

WILL CONTINUE WITH ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL
AS WELL AS HEAVY RAIN (AS PWAT VALUES LOOK TO REACH BACK AROUND 2.0
INCHES RIGHT AHEAD OF THE TROUGH).

HIGH TEMPERATURES ON SATURDAY SHOULD FINALLY STAY BELOW 90 DEGREES
EVERYWHERE EXCEPT THE MID HUDSON VALLEY WHERE THEY COULD TOUCH 90 IN
SPOTS. STILL HIGHS WILL GENERALLY BE WELL IN THE 80S WITH EXCESSIVE
HUMIDITY.

THE ACTUAL COLD LOOKS TO NOT WORK THROUGH THE AREA UNTIL SATURDAY
NIGHT. BY THIS TIME...MOST OF THE INSTABILITY SHOULD BE GONE.
HOWEVER...WILL CONTINUE TO CARRY LINGER POPS FOR GENERIC SHOWERS AND
THUNDERSTORMS IN THE EVENING...LOWERING TO SLIGHT POPS OVERNIGHT.
THE HUMIDITY AND TEMPERATURES WILL SLOWLY DROP OVERNIGHT. BY
DAYBREAK...A REFRESHING AIRMASS FROM CANADA WILL BE FILTERING
IN...WITH LOWS 60 TO 65 ALBANY SOUTHWARD...55 TO 60 FURTHER
NORTH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE HEAT AND HUMIDITY WILL TAKE A BREAK AS A COOLER AND LESS HUMID
AIR MASS SETTLES ACROSS THE AREA ON SUNDAY.  CANADIAN HIGH PRESSURE
WILL MOVE ACROSS THE GREAT LAKES REGION AND INTO THE NORTHEAST
CORRIDOR WITH AMPLE SUNSHINE AND NEAR CLIMATOLOGICAL TEMPERATURES.
THERE COULD BE SOME LINGERING CLOUD COVER ACROSS OUR SOUTHERN
PORTIONS OF THE CWFA BUT A DRY DAY.

THEN OUR WEATHER PATTERN BECOMES MORE ACTIVE FOR THE NEW WORK WEEK.
LATEST GLOBAL MODEL TRENDS FAVOR A RETURN TO WARMER AND HUMID
CONDITIONS AND THE CHANCE FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
/PERHAPS A PERIOD OF RAINFALL/.

MONDAY...
HIGH PRESSURE QUICKLY RETREATS TO THE NORTHEAST AS THE UPPER TROUGH
AXIS ACROSS THE CENTER OF THE NATION BEGINS TO TRACK INTO OUR
REGION.  THE GGEM AND ECMWF ARE THE MOST AGGRESSIVE WITH THE CLOUD
COVER AND EXPANDING AREA OF QPF.  THE GFS LINGERS THE SURFACE HIGH
AND THEREFORE HOLDS BACK THE QPF AND ASSOCIATED CLOUD COVER.  LATEST
WPC/HPC GUIDANCE FAVORS A BLENDED APPROACH WHICH INTRODUCES THE
CHANCES FOR CONVECTION ACROSS THE SOUTHERN COUNTIES AND SPREADING
NORTHWARD INTO MONDAY NIGHT.

TUESDAY INTO TUESDAY NIGHT...
THE BROAD MEAN TROUGH AXIS ACROSS THE EASTERN CONUS AND TIMING OF
INDIVIDUAL WAVES BECOMES PROBLEMATIC WITH GLOBAL GUIDANCE DIFFERING
SIGNIFICANTLY WHERE THE DEEPER MOISTURE PROFILES RESIDE AND SHORT
WAVES.  EITHER WAY...PWATS ARE PROGGED TO CLIMB WELL ABOVE 1 INCH SO
THE THREAT FOR HEAVY RAINFALL WILL EXIST.  MORE CLOUDS THAN SUN ARE
IN THE FORECAST WHICH WOULD KEEP TEMPS A BIT COOLER DESPITE THOSE
H850 TEMPS INTO THE MIDDLE TEENS CELSIUS.

WEDNESDAY INTO THURSDAY...
IF WE FOLLOW THE GFS...THE FORECAST WOULD CALL FOR DRIER WEATHER AND
SEASONABLE TEMPERATURES.  THE ECMWF DEVELOPS A WEAK SURFACE WAVE
ALONG THE MIDDLE ATLANTIC WITH MOISTURE SPREADING NORTHWARD ACROSS
THE REGION.  ENSEMBLE MEMBERS ARE LESS THAN HELPFUL BUT DO SUGGEST A
MEAN TROUGH AXIS WILL REMAIN IN PLACE WHICH KEEPS THE THREAT FOR
SOME WET WEATHER IN THE FORECAST.  FOLLOWED HPC/WPC GUIDANCE AT THIS
TIME.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED...A MIXTURE OF HIGH AND MID LEVEL
CLOUDS WITH THE MAIN CONVECTIVE ACTIVITY REMAINING WELL NORTH AND
EAST OF THE TAF LOCATIONS THIS EARLY MORNING.

TODAY...WINDS WILL BE ON THE INCREASE AND MAY BECOME GUSTY FROM THE
WEST-SOUTHWEST DIRECTION WITH VALUES AT OR ABOVE 20KTS.  A MIXTURE
OF SCT-BKN VFR CIGS ARE EXPECTED.  THE QUESTION WILL BE WHAT IF ANY
CONVECTION MAY DEVELOPING THIS AFTERNOON.  THOUGHTS AT THIS TIME IT
WILL BE WIDELY SCATTERED/ISOLATED AS THE PREVIOUS FORECAST MENTIONED
VCSH AS WE WILL CONTINUE THIS THOUGHT PROCESS IN THE UPDATED
FORECAST.

WINDS AND CONVECTION WILL SUBSIDE SHORTLY AFTER SUNSET WITH MAINLY
VIS REDUCTIONS DUE TO HAZE /VFR-MVFR/.

OUTLOOK...

FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDER STORMS. SATURDAY: HIGH OPERATIONAL IMPACT. LIKELY
RAIN SHOWERS...THUNDER STORMS. SATURDAY NIGHT: MODERATE OPERATIONAL
IMPACT. CHANCE OF RAIN SHOWERS...THUNDER STORMS. SUNDAY: NO
OPERATIONAL IMPACT.  NO SIGNIFICANT WEATHER. SUNDAY NIGHT: NO
OPERATIONAL IMPACT.  NO SIGNIFICANT WEATHER. MONDAY: NO OPERATIONAL
IMPACT.  NO SIGNIFICANT WEATHER. MONDAY NIGHT: MODERATE OPERATIONAL
IMPACT. CHANCE OF RAIN SHOWERS...THUNDER STORMS. TUESDAY: MODERATE
OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDER STORMS. TUESDAY
NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDER
STORMS. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDER STORMS. WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT.
SLIGHT CHANCE OF RAIN SHOWERS. THURSDAY: MODERATE OPERATIONAL
IMPACT. SLIGHT CHANCE OF RAIN SHOWERS...THUNDER STORMS. THURSDAY
NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDER STORMS.

&&

.FIRE WEATHER...
TODAY WILL BE A HOT ONE WITH RH VALUES STILL ELEVATED BY AFTERNOON
IN THE 40 TO 60 PERCENT RANGE. UNLIKE PREVIOUS DAYS...THERE WILL BE
A GUSTY WEST TO SOUTHWEST WIND 10 TO 15 MPH...GUSTING 25-30 MPH
DURING THE AFTERNOON.

A BREEZE WILL CONTINUE TONIGHT SO LIKELY NO FULL RECOVERIES...BUT
PARTIAL WITH RH VALUES IN THE 75-90 PERCENT AND THERE COULD BE
WETTING OF SHOWERS AND STORMS BY LATE NIGHT.

SHOWERS AND THUNDERSTORMS LIKELY ON SATURDAY AS A COLD FRONT MOVES
THROUGH THE REGION...PROBABLY IN A FEW PIECES.

THEN...A CHANCE IN THE WEATHER AT LEAST BRIEFLY STARTING LATE
SATURDAY NIGHT INTO EARLY NEXT WEEK FEATURING SLIGHTLY COOLER AND
DRIER WEATHER.

&&

.HYDROLOGY...
THERE IS A CHANCE OF THUNDERSTORMS TODAY MAINLY NORTH AND WEST OF
ALBANY. THIS STORMS LOOK ISOLATED TO WIDELY SCATTERED. WHILE
RAINFALL AMOUNTS COULD LOCALLY EXCEED HALF AN INCH IT WOULD BE ON A
VERY LIMITED BASIS.

AS WE HEAD INTO SATURDAY...WE EXPECT NUMEROUS SHOWERS AND
THUNDERSTORMS TO PRODUCE AN AVERAGE RAINFALL BASIN OF QUARTER TO
THREE QUARTERS OF AN INCH.

STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.  THE
GOOD NEWS STORMS WILL MOVE AND NOT EXPECTING TRAINING OR
BACKBUILDING OF STORMS ACROSS THE REGION.

IT HAS BEEN FAIRLY DRY OF LATE AND THEREFORE FFG VALUES HAVE
GENERALLY INCREASED TO BETWEEN 2 AND 3 INCHES ACROSS OUR REGION.
FOR THESE REASONS...A WIDESPREAD FLASH FLOOD SITUATION IS NOT LIKELY
BUT THERE ALWAYS COULD BE LOCALIZED FLASH FLOODING. FOR THE MOST
PART WE EXPECT ONLY MINOR RISES ON THE MAIN STEM RIVERS.

DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER
90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT
WWW.WEATHER.GOV/ALY/SPECIALDATAALB

NUMBER OF 90+ DEGREE DAYS AND RECORD HIGHS...

ALBANY NY...
2013 MAY: 1 DAY
2013 JUNE: 4 DAYS
2013 JULY: 8 DAYS THROUGH THE 18TH
2012:13 DAYS
2011: 8 DAYS
2010: 14 DAYS
NORMAL: 10 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES. THE LAST TIME THIS OCCURRED WAS JULY 5-9 2011.

RECORD HIGHS: (DATE BACK TO 1874)
JULY 19:  97 DEGREES 1904

GLENS FALLS NY...
2013 MAY: 1 DAY
2013 JUNE: 2 DAYS
2013 JULY: 5 DAYS THROUGH THE 18TH
2012: 8 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 4 CONSECUTIVE DAYS
OF 90+ DEGREES.

RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 95 DEGREES 1977

POUGHKEEPSIE NY...
2013 MAY: 3 DAY
2013 JUNE: 4 DAYS
2013 JULY: 9 DAYS THROUGH THE 18TH
2012: 22 DAYS

THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES.

RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 102 DEGREES 1991

BENNINGTON VT...
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 2 DAYS
2012: 7 DAYS

PITTSFIELD MA...
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: NONE
2012: 3 DAYS

&&

.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST.  A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED.  FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND
A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER.  WE APOLOGIZE
FOR THE INCONVENIENCE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ001.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ013.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ038>041-043-
     047>054-058>061-063-066-083-084.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ064-
     065.
MA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ001-025.
VT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ015.

&&

SYNOPSIS...HWJIV
NEAR TERM...SND/HWJIV
SHORT TERM...HWJIV
LONG TERM...BGM
AVIATION...SND/BGM
FIRE WEATHER...BGM
HYDROLOGY...IAA
CLIMATE...ALY
EQUIPMENT...ALY
Hazardous weather outlook, Jul 19, 4:09 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 AM EDT FRI JUL 19 2013

CTZ013-NYZ064-065-201100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-
509 AM EDT FRI JUL 19 2013

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS SOUTHERN LITCHFIELD COUNTY AS
WELL AS EASTERN ULSTER AND WESTERN DUTCHESS COUNTIES OF NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.

CTZ001-MAZ001-025-NYZ038>041-043-047>054-058>061-063-066-083-084-
VTZ015-201100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
509 AM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LITCHFIELD HILLS...WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK SOUTH OF THE ADIRONDACK PARK
AS THE CONNECTICUT VALLEY OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND
40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.

NYZ032-033-042-082-VTZ013-014-201100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
509 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS OF EAST
CENTRAL NEW YORK AND THE SOUTHERN GREENS OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. ANY STORM THAT
DOES FORM WILL MOVE WEST TO EAST AROUND 40 MPH. THERE IS A CHANCE
THAT THE STORMS COULD BE BECOME STRONG TO LOCALLY SEVERE...MAINLY ACROSS
THE ADIRONDACK PARK WHERE THEY COULD PRODUCE WIND GUSTS TO 60 MPH
AND ONE INCH HAIL STONES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.

THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED ON SATURDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Eastern Windham

When
July 19, 11:00 AM EST to 7:00 PM EST
Where
Eastern Windham forecast zone
Reported by
COOP Observer
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460236.